Alert archive / Illinois / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS St. Louis, MO

February 22, 201516 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this wind chill advisory at Feb 22, 2015, 3:36 AM CST for 16 counties in Missouri; 17 counties in Illinois. It took effect at Feb 23, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 3:36 AM CST (09:36 UTC)
In effect from
Feb 23, 2015, 12:00 AM CST
Expired
Feb 23, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS St. Louis, MO
All 33 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WWUS43 KLSX 220936
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
336 AM CST SUN FEB 22 2015


ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-050>052-060-061-063-064-222200-
/O.NEW.KLSX.WC.Y.0004.150223T0600Z-150223T1500Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-PIKE IL-PIKE MO-
RALLS MO-RANDOLPH IL-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...HANNIBAL...LITCHFIELD...MEXICO...
QUINCY...SALEM...ST CHARLES...ST LOUIS...VANDALIA
336 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
MONDAY.

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING
  AROUND MIDNIGHT TONIGHT LASTING THROUGH 9 AM ON MONDAY.

* WIND CHILL...AS LOW AS 21 BELOW DUE TO TEMPERATURES 5 BELOW TO 2
  ABOVE ZERO...AND WINDS NORTH 10 TO 15 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

BYRD
3 follow-up statements
835 
WWUS43 KLSX 222120
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CST SUN FEB 22 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-050>052-060-061-063-064-231100-
/O.CON.KLSX.WC.Y.0004.150223T0600Z-150223T1500Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-PIKE IL-PIKE MO-
RALLS MO-RANDOLPH IL-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...HANNIBAL...LITCHFIELD...MEXICO...
QUINCY...SALEM...ST CHARLES...ST LOUIS...VANDALIA
320 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING 
  AROUND MIDNIGHT TONIGHT LASTING THROUGH 9 AM ON MONDAY.

* WIND CHILL...AS LOW AS 15 TO 20 BELOW ZERO DUE TO TEMPERATURES 5
  BELOW TO 2 ABOVE ZERO...AND WINDS NORTH AROUND 10 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TES
886 
WWUS43 KLSX 230941
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
341 AM CST MON FEB 23 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-050>052-060-061-063-064-231500-
/O.CON.KLSX.WC.Y.0004.000000T0000Z-150223T1500Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-PIKE IL-PIKE MO-
RALLS MO-RANDOLPH IL-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...HANNIBAL...LITCHFIELD...MEXICO...
QUINCY...SALEM...ST CHARLES...ST LOUIS...VANDALIA
341 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...BITTERLY COLD WIND CHILLS WILL PERSIST THIS MORNING
  THROUGH 9 AM.

* WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES 4 BELOW TO 9
  ABOVE ZERO...AND WINDS NORTH 5 TO 10 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

BYRD
705 
WWUS43 KLSX 231501
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CST MON FEB 23 2015


ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-050>052-060-061-063-064-231615-
/O.EXP.KLSX.WC.Y.0004.000000T0000Z-150223T1500Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-PIKE IL-PIKE MO-
RALLS MO-RANDOLPH IL-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...HANNIBAL...LITCHFIELD...MEXICO...
QUINCY...SALEM...ST CHARLES...ST LOUIS...VANDALIA
901 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY HAS EXPIRED AS THE TEMPERATURES SLOWLY
WARM CAUSING THE WIND CHILLS TO GRADUALLY RISE.

$$

GKS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:28 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 22, 3:28 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
328 AM CST Sun Feb 22 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 324 AM CST Sun Feb 22 2015

With surface ridge building into the region today, will see north
winds and temperatures either steady or slowly falling through out
the day. Also, a weak shortwave will slide through region with best
energy across southwestern MO, so kept in slight chance/low chance
pops for far southern Missouri this afternoon with some very light
snow/flurries.

Byrd

.LONG TERM:  (Tonight through Saturday)
Issued at 324 AM CST Sun Feb 22 2015

Surface ridge will be overhead tonight. So with fresh snowfall in
many locations, north winds around 10 mph and clouds thinning out,
especially over north half of forecast area, will see wind chill
indices between minus 15 and minus 20 along and north of a
Columbia MO to Chester IL line. So will be issuing a wind chill
advisory for this area from 06z Monday to 15z Monday. Lows will be
between 5 above and 5 below zero.

Despite partly to mostly sunny skies, it will remain cold on Monday
with highs in the low teens to low 20s. Surface ridge to begin
moving off Monday night. Will see lows in the 12 above to 2 below
range with the coldest temps over our far eastern counties.

Winds to become southwesterly on Tuesday ahead of next weather
system, so will see temperatures moderate a bit. Highs will be in
the 30s. Then a cold front to slide south through region late
Tuesday afternoon and Tuesday night. Not a lot of cold air
initially, so lows Tuesday night will be in the mid to upper teens.

On Wednesday with an active northwest flow aloft, another upper
level shortwave to slide southeast towards forecast area. Will see
an increase in clouds, then some light snow possible Wednesday night
with best chances over central MO. Highs on Wednesday will be in the
upper 20s to upper 30s with lows Wednesday night in the single
digits to mid teens.

Beyond that, surface ridge to remain in place for the last part of
the work week. Extended models have major differences in timing and
placement of a system that will affect region Friday night and
Saturday. So just kept slight chance/chance pops through this
period. Temperatures to slowly moderate, warming back into the 30s
by next Saturday.

Byrd
&&

.AVIATION:  (For the 06z TAFs through 06z Sunday Night)
Issued at 1141 PM CST Sat Feb 21 2015

Strong high pressure is building southeast across the Great Plains
into the Midwest. Northerly flow will be increasing across the
area as the pressure gradient tightens ahead of the high. MVFR
ceilings remain over most of the area at this time, but the
clearing line is moving southeast out of Iowa toward the area, and
it looks like it should be down to near the I-70 corridor by
11-13Z. If current trends continue, it should be down into extreme
southeast Missouri, out of our forecast area, by around 15Z.
Expect some scattered clouds around 2,500 FT with higher VFR
ceilings to prevail on Sunday with sustained winds of 10-15KTS and
gusts to 25KTS. Wind gusts should diminish during the evening,
with VFR conditions continuing.

Specifics for KSTL:

Strong high pressure is building southeast across the Great Plains
into the Midwest. Northerly flow will be increasing as the
pressure gradient tightens ahead of the high. Expect MVFR
ceilings to prevail with bases dropping below 2,000 FT. Clearing
line is moving southeast out of Iowa toward the area, and it looks
like it should be down to near the I-70 corridor by 11-13Z. Expect
some scattered clouds around 2,500 FT with higher VFR ceilings to
prevail on Sunday with sustained winds of 10-15KTS and gusts to
25KTS. Wind gusts should diminish during the evening, with VFR
conditions continuing.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WIND CHILL ADVISORY from Midnight tonight to 9 AM CST Monday FOR
     Audrain MO-Boone MO-Callaway MO-Knox MO-Lewis MO-Lincoln MO-
     Marion MO-Monroe MO-Montgomery MO-Pike MO-Ralls MO-Shelby
     MO-St. Charles MO-St. Louis City MO-St. Louis MO-Warren MO.

IL...WIND CHILL ADVISORY from Midnight tonight to 9 AM CST Monday FOR
     Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-
     Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe
     IL-Montgomery IL-Pike IL-Randolph IL-St. Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Feb 21, 3:25 PM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CST SAT FEB 21 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
325 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES AROUND 15 DEGREES BELOW ZERO ARE POSSIBLE SUNDAY
NIGHT AND AGAIN MONDAY NIGHT ACROSS PORTIONS OF NORTHEAST
MISSOURI...WEST CENTRAL INTO SOUTH CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

Nearby

Wind Chill Advisories in Illinois, 2015Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.